| Catalog Number |
L94006 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Insufficient Information (4580)
| Date of Event |
01/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the yellow coloured piece was discovered to be missing from the corail kho neck trial in the scrub room.The neck trial was handed off due to concerns about potential sterility from the internal component falling out after sterilisation.The other half fell out when the team was looking at the missing side and looks like it¿s potentially gotten too hot with the discolouration that can be observed on the yellow plastic piece that later fell out.The other half of the plastic has not yet been located.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: the device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.The product was not returned to medtech orthopaedics; however, photos were received for review.The photo investigation revealed that yellow colored piece of corail amt neck seg 135d kho (l94006) had fallen apart.There is no evidence of broken or missing components.Review of provided photo shows the device however without having actual device for evaluation, cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the corail amt neck seg 135d kho would contribute to the complained device issue.Based on the investigation findings, potential cause cannot be attributed and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received: was there a surgical delay? if yes, what is the duration of the delay? no delay it was found in the scrub room before the next surgery had commenced.Was there any adverse consequences that affected the patient because of the reported event? unsure, all surgeons with patients this set has been used in the past month have been notified that there is a chance the missing piece of the instrument is in a patient.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "yellow coloured piece was discovered to be missing from the corail kho neck trial in the scrub room.The other half just fell out when we were looking at the missing side and looks like it¿s potentially gotten too hot with the discolouration that can be observed on the yellow plastic piece that later fell out.The other half of the plastic has not yet been located - tssu have been informed and are looking for it.I have also informed [name] (cns) and [name](operating theatres manager) as they are investigating where this component may have ended up and will be confirming records of which patients this set (set 2 consigned at burwood) has been used on recently." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿img_0389.Jpg, img_0390.Jpg, img_0391.Jpg and img_0392.Jpg.¿ the photo investigation revealed that yellow colored piece of corail amt neck seg 135d kho (l94006) had fallen apart.There is no evidence of broken or missing components.Review of provided photo shows the device however without having actual device for evaluation, cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the corail amt neck seg 135d kho would contribute to the complained device issue.Based on the investigation findings, potential cause cannot be attributed and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: yellow coloured piece was discovered to be missing from the corail kho neck trial in the scrub room (i - [name], (b)(6) clinical specialist was present and observed this).[name] at (b)(6) hospital was the nurse who was scrubbed.The neck trial was handed off due to concerns about potential sterility from the internal component falling out after sterilisation.The other half just fell out when we were looking at the missing side and looks like it¿s potentially gotten too hot with the discoloration that can be observed on the yellow plastic piece that later fell out.The other half of the plastic has not yet been located - tssu have been informed and are looking for it.I have also informed [name] (cns) and [name](operating theatres manager) as they are investigating where this component may have ended up and will be confirming records of which patients this set (set 2 consigned at burwood) has been used on recently.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the yellow color marker at the post broke in half.Only one broken fragment was returned for evaluation.The allegation of embedded device was not confirmed as no patient x-rays were provided to evaluate the condition.The observed condition of the device could be consistent with a random component failure that may have been caused by exposure to unintended forces and heavy usage.However, with the available information and due to the low incidence of this issue a potential cause cannot be stablished at this moment.Additionally, the broken fragment was covered in a brownish foreign substance.The potential cause for this failure mode is being attributed to cleaning/sterilization methods.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail amt neck seg 135d kho would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: (b)(4).2) date of manufacture: 6/17/2016 3) any anomalies or deviations identified in dhr: (b)(4) pieces of top-level part number l94006 were reworked before assembly for burrs on the parts.26 pieces of subcomponent pn 100000010345 were reworked for the ø 7.00 +0.022/-0 being u/s.7 pieces of subcomponent pn 100000010347 were scrapped due to being out of round.4) expiry date: n/a 5) ifu reference: ifu corail instrument a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances / manufacturing irregularities were identified during manufacturing.